Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 5, 2011, 6:38 PM CDT for Tallapoosa County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 5, 2011, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:45 PM CDT | HAIL 1.5 | 6 E Martin Dam, AL | |
| Jun 5, 6:45 PM CDT | HAIL 1.5 | Yates Dam, AL | REPORTED NEAR YATES DAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS54 KBMX 052338
SVRBMX
ALC123-060015-
/O.NEW.KBMX.SV.W.0257.110605T2338Z-110606T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 715 PM CDT
* AT 635 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR STILL WATERS RESORT...OR 8 MILES
SOUTH OF DADEVILLE...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTIN DAM...TALLAPOOSA CITY...REELTOWN AND YATES DAM.
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3271 8566 3270 8570 3260 8570 3258 8571
3258 8580 3250 8580 3252 8589 3265 8589
3270 8591 3274 8588 3276 8589 3282 8586
3277 8565
TIME...MOT...LOC 2338Z 016DEG 6KT 3271 8578
$$
272 follow-up statements
232
WWUS54 KBMX 052349
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT SUN JUN 5 2011
ALC123-060015-
/O.CON.KBMX.SV.W.0257.000000T0000Z-110606T0015Z/
TALLAPOOSA AL-
649 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TALLAPOOSA COUNTY UNTIL 715 PM CDT...
AT 644 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR STILL WATERS
RESORT...OR 9 MILES SOUTH OF DADEVILLE...MOVING SOUTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
TALLAPOOSA CITY...REELTOWN AND YATES DAM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3270 8570 3261 8570 3258 8571 3258 8580
3250 8580 3252 8589 3265 8589 3270 8591
3273 8587 3273 8583 3273 8568 3271 8568
TIME...MOT...LOC 2349Z 016DEG 6KT 3269 8579
$$
27681
WWUS54 KBMX 060009
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT SUN JUN 5 2011
ALC123-060019-
/O.EXP.KBMX.SV.W.0257.000000T0000Z-110606T0015Z/
TALLAPOOSA AL-
709 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLAPOOSA COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3270 8570 3261 8570 3258 8571 3258 8580
3250 8580 3252 8589 3265 8589 3270 8591
3273 8587 3273 8583 3273 8568 3271 8568
TIME...MOT...LOC 0009Z 016DEG 6KT 3266 8580
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:37 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 5, 2:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CDT SUN JUN 5 2011 .DISCUSSION... SAME STORY TODAY AS THE PAST COUPLE OF DAYS. RIDGE OF HIGH PRESSURE STILL DOMINATES THE PATTERN TODAY AND LOOKS TO BE IN CONTROL AT LEAST THROUGH THE BEGINNING OF THE WEEK. RIDGE CURRENTLY OVER THE ARK-LA-TEX REGION WILL BEGIN TO MIGRATE EAST...AND SITUATE ITSELF OVER TENNESSEE BY TUESDAY. DONT SEE MUCH IN THE WAY OF PRECIPITATION ON MONDAY AND TUESDAY. KEPT ISOLATED POPS FOR THE SOUTHERN COUNTIES...AS THEY ARE FARTHEST FROM THE CENTER OF THE HIGH AND THESE AREAS MAY SEE TYPICAL SUMMERTIME CONVECTION IN THE AFTERNOON. AS THE RIDGE MOVES EASTWARD...TEMPERATURES WILL CONTINUE TO BE MUCH ABOVE NORMAL WITH READINGS SIMILAR TO WHAT WE HAVE EXPERIENCED OVER THE PAST FEW DAYS. AS WE MOVE INTO THE MIDDLE OF THE WORKWEEK...THE RIDGE CONTINUES TO MIGRATE THE EAST AND THEN BEGINS TO WEAKEN ON THURSDAY. THIS WILL HELP BRING DOWN TEMPERATURES SLIGHTLY AS LOW LEVEL FLOW BECOMES SOUTHEASTERLY. AS A RESULT OF THE WEAKENING RIDGE...WE COULD SEE SLIGHTLY BETTER CHANCES OF RAIN. DID NOT CHANGE POPS BECAUSE CONFIDENCE IN THE MODEL PROJECTION OF A WEAKENING RIDGE IS NOT HIGH ENOUGH TO WARRANT ANYTHING OTHER THAN SLIGHT CHANCE POPS. && .AVIATION... 18Z TAF DISCUSSION. ALL VISIBILITIES SHOULD REMAIN ABOVE 6SM THROUGH THE REMAINDER OF THE DAYTIME HOURS TODAY...WITH JUST SOME SCATTERED CUMULUS LEVEL CLOUDS TO DEAL WITH. RAIN CHANCES REMAIN SUFFICIENTLY LOW SO THAT WE CAN KEEP THEM OUT OF THE TAFS FOR NOW. BEST WAY TO DEAL WITH HAZE IS TO GO WITH PERSISTENCE -- DON'T FORECAST HAZE UNLESS IT HAS FORMED...AND DON'T FORECAST IT TO GO AWAY UNTIL IT DOES. THUS...WILL CARRY MVFR VISIBILITIES IN MOST SPOTS AT SOME POINT OVERNIGHT (MAINLY AFTER 09Z) DUE TO HAZE AND LIGHT FOG. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 96 67 95 69 / 10 0 10 10 10 ANNISTON 69 96 70 96 71 / 10 10 10 10 10 BIRMINGHAM 74 97 72 97 72 / 10 0 10 10 10 TUSCALOOSA 71 98 71 99 73 / 10 10 10 10 10 CALERA 71 97 71 96 73 / 10 0 10 10 10 AUBURN 72 96 72 95 72 / 10 10 10 10 10 MONTGOMERY 69 99 72 97 72 / 10 10 10 10 10 TROY 66 98 71 97 71 / 10 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 73/61
Hazardous weather outlook, Jun 5, 1:33 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT SUN JUN 5 2011 ALZ011>015-017>050-061830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 133 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 4:25 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SUN JUN 5 2011
ALZ023-052200-
TUSCALOOSA AL-
425 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA COUNTY UNTIL
500 PM CDT...
AT 423 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF BOLEY SPRINGS...OR 18 MILES
SOUTHEAST OF FAYETTE...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SAMANTHA...
LAKE TUSCALOOSA BINION CREEK LANDING...
WILEY...
WINDHAM SPRINGS...
NORTHSIDE...
&&
LAT...LON 3352 8769 3353 8766 3358 8767 3358 8764
3361 8763 3361 8754 3360 8748 3335 8739
3331 8766
TIME...MOT...LOC 2125Z 349DEG 11KT 3354 8757
27Special weather statement, Jun 5, 4:51 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT SUN JUN 5 2011
ALZ012-013-022-052215-
FAYETTE AL-LAMAR AL-PICKENS AL-
451 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS...
SOUTHEASTERN LAMAR AND SOUTHWESTERN FAYETTE COUNTIES UNTIL 515 PM
CDT...
AT 450 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHCRAFT CORNER...OR 9 MILES SOUTHEAST OF
MILLPORT...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
LUBBUB...
NORTH PICKENS AIRPORT...
OWENS...
&&
LAT...LON 3357 8803 3357 8784 3352 8784 3325 8784
3327 8811
TIME...MOT...LOC 2152Z 013DEG 10KT 3350 8794
27Local storm report, Jun 5, 4:52 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL SAMANTHA 33.47N 87.63W
06/05/2011 E1.25 INCH TUSCALOOSA AL PUBLIC
SILVER DOLLAR SIZE HAIL REPORTED NEAR SAMANTHA.
&&
LINHARESLocal storm report, Jun 5, 4:55 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 E FAYETTE 33.69N 87.78W
06/05/2011 FAYETTE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF
HIGHWAY 18 AND COUNTY ROAD 81.
&&
LINHARESSpecial weather statement, Jun 5, 5:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT SUN JUN 5 2011
ALZ022-052300-
PICKENS AL-
518 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS COUNTY UNTIL
600 PM CDT...
AT 513 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF REFORM...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
CARROLLTON...
NORTH PICKENS AIRPORT...
OWENS...
&&
LAT...LON 3323 8816 3353 8804 3353 8798 3350 8784
3342 8784 3320 8787
TIME...MOT...LOC 2218Z 013DEG 10KT 3343 8796
27Special weather statement, Jun 5, 6:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT SUN JUN 5 2011
ALZ037-047-060015-
LEE AL-TALLAPOOSA AL-
630 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA AND WESTERN
LEE COUNTIES UNTIL 715 PM CDT...
AT 626 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR STILL WATERS RESORT...OR NEAR DADEVILLE...MOVING
SOUTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STILL WATERS RESORT...
BLUE CREEK MARINA...
ROXANA...
REELTOWN...
&&
LAT...LON 3257 8559 3257 8566 3258 8566 3258 8569
3260 8571 3258 8571 3258 8580 3257 8587
3283 8586 3284 8567
TIME...MOT...LOC 2330Z 352DEG 9KT 3275 8576
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:06 PM CDT | Special Weather Statement | BMX | Winston | 24 min |
| Jun 5, 2:56 PM CDT | Special Weather Statement | BMX | Marion | 34 min |
| Jun 5, 3:52 PM CDT | Special Weather Statement | BMX | Fayette | 23 min |
| Jun 5, 3:54 PM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Jun 5, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 13 min |
| Jun 5, 4:25 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 33 min |
| Jun 5, 4:51 PM CDT | Special Weather Statement | BMX | Pickens | 24 min |
| Jun 5, 5:18 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jun 5, 6:30 PM CDT | Special Weather Statement | BMX | Tallapoosa | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.